MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET; WARMER, THERMAL INFUSION FLUID

BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET; WARMER, THERMAL INFUSION FLUID
Model Number 903-00006P
Medical Device Problem Codes Material Separation (1562); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The alleged incident was originally reported to belmont on (b)(6) 2024 and the initial decision was that it did not meet the criteria to be reportable.Subsequently, belmont received the user facility report from health canada on 09/18/2024 and the decision was updated to reportable, per our procedure.The internal complaint file #cmp (b)(4) has been logged for this incident for traceability.The ri-2 involved in the incident has not been returned to belmont medical technologies for evaluation.The disposable set involved in this incident was not returned to belmont for evaluation since it was discarded due to contamination.The user will lose the ability to infuse the patient with the affected spikes.Other spikes can be used to infuse the patient and the disposable set can be exchanged to continue infusion.No patient impact was noted as a result of the reported incident.The operator's manual provides instructions on installing the disposable set and additional recommended operator actions.The step-by-step procedures in manual has warning on installing the disposable, "do not kink or twist the tubing" and "do not apply excessive pressure to the pressure transducer.The pressure transducer can be damaged with excessive force.Do not use the system if the pressure transducer is damaged".All 3- spike sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.Evaluation: the spike disconnect and difficulty inserting the spike could not be verified as the disposable set was discarded and could not be sent for investigation.A precise root cause could not be identified.Possible causes of this issue include user error from gripping the tubing instead of the spike grip while removing the spike from the bag, and assembly error due to inconsistent solvent application at the spike adapter interface.We tested a retain sample from the same lot and no issues were identified.We reviewed the lot history, and no other issues were identified.The failure rate of the material in the field is low.As the disposable set was not provided, no device malfunction could be confirmed.Therefore, no device malfunction could be verified and the root cause could not be determined.Belmont will continue to monitor this issue moving forward.
 
Event or Problem Description
It was reported that patient had blood transfusion protocol.The belmont#5 was used.During use, the white spike (that inserts into the bags) and is connected to plastic tubing became disconnected.This happened on 2 of the 3 white spike connectors on the circuit.But this was caught in time for no harm to occur.No patient harm has been reported to belmont as a result of the alleged incident.

Brand Name
3-SPIKE DISPOSABLE SET
Common Device Name
WARMER, THERMAL INFUSION FLUID
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key20478144
Report Number1219702-2024-00048
Device Sequence Number8266690
Product Code LGZ
UDI-Device Identifier00896128002022
UDI-Public00896128002022
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00006P
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Initial Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown